Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2005, 7:59 PM CDT for Oregon County, Shannon County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 30, 2005, 9:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:35 PM CDT | TSTM WND DMG | Thomasville, MO | LARGE LIMBS DOWN IN THOMASVILLE. |
| Jun 30, 8:35 PM CDT | TSTM WND DMG | Thomasville, MO | LARGE LIMBS DOWN IN THOMASVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 010059 SVRSGF MOC149-203-010200- /O.NEW.KSGF.SV.W.0134.050701T0059Z-050701T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI. SHANNON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 900 PM CDT. * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WILLOW SPRINGS... OR 17 MILES NORTH OF WEST PLAINS...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN OREGON AND SOUTHERN SHANNON COUNTIES...INCLUDING THE TOWNS OF GREER AND WILDERNESS. LAT...LON 3707 9169 3681 9169 3668 9113 3702 9124 $$ BROWNING
2 follow-up statements
000
WWUS53 KSGF 010122
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT THU JUN 30 2005
MOC149-203-010200-
/O.CON.KSGF.SV.W.0134.000000T0000Z-050701T0200Z/
SHANNON MO-OREGON MO-
821 PM CDT THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OREGON AND SHANNON
COUNTIES UNTIL 900 PM CDT...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF EMINENCE TO 10 MILES SOUTHEAST OF
WEST PLAINS...AND MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR THAYER BY 835 PM CDT.
THE TOWNS OF ROVER...WEST EMINENCE...ALLEY SPRING...THOMASVILLE...
KOSHKONONG...GREER...COUCH AND WILDERNESS ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS.
SEVERAL REPORTS OF DOWNED TREES HAVE BEEN RELAYED TO THE NATIONAL
WEATHER SERVICE...ACROSS SHANNON...TEXAS...AND HOWELL COUNTIES.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3741 9164 3652 9167 3651 9114 3681 9113
3681 9124 3710 9124 3709 9113 3717 9112
3727 9119 3738 9123
$$
CRAMER000
WWUS53 KSGF 010152
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
852 PM CDT THU JUN 30 2005
MOC149-203-010200-
/O.CON.KSGF.SV.W.0134.000000T0000Z-050701T0200Z/
SHANNON MO-OREGON MO-
852 PM CDT THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OREGON AND SHANNON
COUNTIES UNTIL 900 PM CDT...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF WINONA TO THAYER...AND MOVING
SOUTHEAST AT 45 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
OREGON AND SOUTHEASTERN SHANNON COUNTIES...INCLUDING THE TOWNS OF
GREER...ALTON...COUCH AND WILDERNESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3712 9124 3650 9163 3651 9114 3681 9113
3681 9124
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:32 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 3:32 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 PM CDT THU JUN 30 2005 .DISCUSSION... COMPLEX CONVECTIVE SCENARIO UNFOLDING THIS AFTERNOON...OF COURSE MOST CONVECTIVE SCENARIOS ARE COMPLEX THIS TIME OF YEAR. OUTFLOW FROM ELEVATED MCS OVER NORTHERN MISSOURI SURGED SOUTHWARD INTO OUR CWA INTO A MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. VERY WEAK SHEAR PROFILES HAVE KEPT STORMS THAT HAVE DEVELOPED THUS FAR THIS AFTERNOON VERY PULSY AND OUTFLOW DOMINANT. ISOLATED CONVECTION WILL LIKELY PERSIST INTO THE EARLY EVENING ALONG/NEAR OUTFLOW BOUNDARIES. BETTER CHANCES OF RAIN WILL COME THIS EVENING INTO THE OVERNIGHT HOURS AS SURFACE BASED CONVECTION CURRENTLY DEVELOPING OVER KANSAS PROPAGATES EAST-SOUTHEASTWARD INTO OUR CWA PROBABLY RIDING THE EDGE OF THE COLD POOL. NAM/GFS/WRF ALL HAVE STRONG QPF SIGNALS OVER THE OZARKS TONIGHT AS WE GET INTO THE RIGHT ENTRANCE REGION OF A 80KT 200MB JET. IN ADDITION...LOW LEVEL FLOW INTERSECTING THE BOUNDARY WILL INCREASE AS THE LOW LEVEL NOCTURNAL WIND MAXIMA DEVELOPS AFTER SUNSET. COMBINATION OF HIGH INSTABILITY AND AMPLE MOISTURE COULD SET THE STAGE FOR LOCALLY HEAVY RAINFALL TONIGHT. WARM TEMPERATURES ALOFT AND RELATIVE WEAK WIND FIELDS WILL LIKELY PREVENT MUCH IN THE WAY OF ANY SEVERE HAIL. DAMAGING WINDS ARE MORE OF A POSSIBLY TONIGHT IF A STRONG COLD POOL CAN BECOME ESTABLISHED. 45-55KT FORWARD PROPAGATING CORFIDI VECTORS TONIGHT WOULD SUGGEST THAT BOWING SEGMENTS WITH DAMAGING WINDS ARE POSSIBLE IF THE CONVECTION NORTH OF EMPORIA CAN DEVELOP A STRONG COLD POOL. TONIGHTS CONVECTION WILL END BY EARLY FRIDAY MORNING WITH A COOLER AND LESS HUMID AIR FILTERING INTO THE AREA TOMORROW. COOLER WEATHER WILL BE SHORT LIVED (AS IT TYPICALLY IS THIS TIME OF YEAR) WITH WINDS GRADUALLY TURNING SOUTHERLY AGAIN OVER THE WEEKEND WITH A RETURN TO HOT AND HUMID WEATHER LIKELY BY SUNDAY INTO MONDAY. STILL APPEARS AS THOUGH THE SGF CWA WILL BE ON THE FRINGE OF THE STRONGER BELT OF WESTERLIES NEXT WEEK. LOOKS AS THOUGH A RELATIVELY LOW AMPLITUDE RING OF FIRE TYPE PATTERN WILL SET UP EITHER HERE OR NEARBY WITH OCCASIONAL MCS CHANCES. PREDICTING TIMING/LOCATION OF AN MCS IS HARD ENOUGH 6-12 HOURS OUT (ALA TONIGHT)...AND IMPOSSIBLE 4-7 DAYS OUT. GIVEN THE UNCERTAINTIES DECIDED TO BROADBRUSH SILENT 20 POPS IN THE GRIDS MON-WED AND ADD MENTION OF THUNDER NEXT WEEK INTO THE HWO. IZZI && .AVIATION... FOR THE 18Z TAFS...SCT TS DEVELOPING ALONG OUTFLOW BOUNDARY SHOULD JUST BARELY MISS SGF TERMINAL EARLY THIS AFTERNOON...BUT DID INCLUDE SOME TS IN VC. MORE WIDESPREAD SHRA/TSRA ACTIVITY SHOULD HOLD OFF UNTIL TONIGHT. WHILE THUNDERSTORMS ARE LIKELY ONLY INCLUDED PREVAILING SHOWERS FOR NOW WITH CHANCE OF THUNDER UNTIL TIMING OF THUNDERSTORMS CAN BE BETTER PINPOINTED. VFR CONDITIONS ARE EXPECTED TOMORROW MORNING IN THE WAKE OF TONIGHT STORMS. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 30, 5:24 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 PM CDT THU JUN 30 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 524 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING ACROSS PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS LATE THIS AFTERNOON. A VERY MOIST AND STRONGLY UNSTABLE AIRMASS HAS BEEN IN PLACE ACROSS THE REGION THROUGH MUCH OF TODAY. VERTICAL WIND SHEAR WAS INCREASING RAPIDLY AHEAD OF APPROACHING UPPER LEVEL JET STREAM. THIS WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND SUPERCELLS INTO THE EVENING HOURS...GENERALLY WEST OF A HERMITAGE TO LEBANON TO GAINESVILLE LINE. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE ARE EXPECTED TO BE THE MAIN THREATS WITH THESE STORMS. TORRENTIAL RAINFALL WILL ACCOMPANY MANY OF THESE STORMS...HOWEVER RECENT DRY CONDITIONS AND FORWARD STORM MOVEMENT SHOULD PRECLUDE ANY WIDESPREAD FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION FOR INTO THE EVENING HOURS.. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOOKBINDER
In the hours before
Local storm report, Jun 30, 6:28 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL GROVESPRING 37.40N 92.62W
06/30/2005 1.00 INCH WRIGHT MO DEPT OF HIGHWAYS
SRLocal storm report, Jun 30, 6:34 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 E SPRINGFIELD 37.20N 93.25W
06/30/2005 1.00 INCH GREENE MO AMATEUR RADIO
SRLocal storm report, Jun 30, 7:09 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL MOUNT ZION 37.02N 92.67W
06/30/2005 0.88 INCH DOUGLAS MO AMATEUR RADIO
0708 PM TSTM WND GST MANSFIELD 37.12N 92.58W
06/30/2005 60 MPH WRIGHT MO LAW ENFORCEMENT
SRLocal storm report, Jun 30, 7:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL TABERVILLE 38.00N 94.00W
06/30/2005 0.75 INCH ST.CLAIR MO LAW ENFORCEMENT
50 MPH WINDS ALSO REPORTED.
SRLocal storm report, Jun 30, 7:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
756 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG WILLOW SPRINGS 37.00N 91.97W
06/30/2005 HOWELL MO LAW ENFORCEMENT
TREES DOWN.
SRLocal storm report, Jun 30, 7:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CDT THU JUN 30 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL OSCEOLA 38.05N 93.70W
06/30/2005 0.88 INCH ST.CLAIR MO LAW ENFORCEMENT
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:03 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 42 min |
| Jun 30, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 68 min |
| Jun 30, 8:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Jun 30, 9:38 PM CDT | Tornado Warning | SGF | Jasper, Newton | 67 min |
| Jun 30, 10:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 26 min |
| Jun 30, 10:43 PM CDT | Tornado Warning | SGF | Newton | 62 min |
| Jun 30, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 31 min |
| Jul 1, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence, Newton | 54 min |
| Jul 1, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Taney | 63 min |
| Jul 1, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 53 min |
| Jul 1, 12:28 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 77 min |
| Jul 1, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 58 min |
| Jul 1, 12:35 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 70 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.